Missouri, 2010Flash Flood and Damaging Wind in Missouri, June 21, 2010
June 21, 2010 · NWS DVN · 2 events in 2 counties and zones
A severe thunderstorm caused tree damage in northeast Missouri during the early morning hours of June 21. Heavy rains accompanied the storms, which lead to some flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm caused tree damage in northeast Missouri during the early morning hours of June 21. Heavy rains accompanied the storms, which lead to some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 21, 1:15 AM CST, 1 hour earlier.
Area forecast discussion, Jun 21, 1:15 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
215 AM CDT MON JUN 21 2010
.DISCUSSION...TODAY THROUGH SUNDAY...
A FORECAST BASED ON CONVECTIVE TRENDS IS NEVER A CERTAIN ONE...AND
THIS INHERENTLY MAKES THIS JUNE THUS FAR AN EXTREME CHALLENGE. IT
REMAINS EXCEPTIONALLY CHALLENGING...AS TONIGHTS MCS IS DISSIPATING
GENERALLY ONLY 100 MILES FROM WHERE IT SPAWNED OVER SOUTHEAST NE.
THE REMNANTS CONTINUE TO FESTER NEW CELLS...AS A STRONG MCV WORKS
EAST. A BRAND NEW STRONG MCS IS OVER CENTRAL AND WESTERN NE...AND
THIS IS EXPECTED TO TURN EAST. ANOTHER TWO MCS ARE LOCATED IN THE
DAKOTAS...AND SHOULD NOT AFFECT THE CWA. THE FRONT IS IN FACT DRAPED
OVER THE CWA FROM WEST TO EAST...AND IS STILL NOT FORECAST TO MOVE
THROUGH WEDNESDAY.
FLASH FLOODING CERTAINLY REMAINS A THREAT THROUGH WEDNESDAY WITH THIS
PATTERN...BUT QUESTIONS TURN STRONGLY TO WHEN THE WATCH WILL NEED TO
BE EXTENDED. AT THIS POINT...LACKING HEAVY RAIN OVERNIGHT THAT HAS
YET TO OCCUR...AND NO SLAM DUNK FOR HEAVY RAIN THIS
AFTERNOON...THOUGH POSSIBLE...WE WILL LEAVE THE FF.A TO EXPIRE AT
18Z TODAY. SHOULD IT EXPIRE...ANOTHER WILL BE NEEDED BEFORE THE
PATTERN TEMPORARILY BREAKS DOWN WEDNESDAY AFTERNOON.
TODAYS WILL SEE CONDITIONS MUCH LIKE YESTERDAY...AS DISSIPATING
CONVECTION MOVES ACROSS EARLY...POSSIBLY WITH SOME RE INTENSIFICATION
AS THE LLJ TILTS EAST. OUR NEXT MAJOR SHOT COULD BE THE NEW INTENSE
NE MCS...BUT THIS COULD ALSO MOVE SOUTH OF THE CWA LIKE THE PAST ONE
DID. THUS...A SOLID CHANCE OF RAINFALL TODAY EXISTS...BUT WE SHOULD
SEE PERIODS OF JUST WARM/HOT AND DRY WEATHER TOO. HIGHS IN THE LOWER
90S SOUTH TO MID 80S NORTH ARE EXPECTED...MUCH LIKE YESTERDAY.
TONIGHT AND TOMORROW IS A NEAR REPEAT...WITH STRONG MCS POTENTIAL
NEARBY AND OVER THE CWA...A HEAVY RAIN THREAT...AND A LESS THAN
CERTAIN FORECAST. NO MODEL DATA CAME EVEN CLOSE TO HANDLING THE
CURRENT CONVECTION...AND THUS THEY ARE NOT VERY HELPFUL UNTIL AFTER
WEDNESDAY. WEDNESDAY AND BEYOND NO CHANGES HAVE BEEN MADE.
...ERVIN...
&&
.AVIATION...
MCS ACRS IA IS IN THE MATURE/DECAYING STAGE BUT RADAR SHOWS A WAA
WING OF CONVECTION FIRING ALONG THE IA/MO BORDER INTO ILLINOIS. MCS
WL CONTINUE TO DECAY WITH STRATIFORM RA AND SOME EMBEDDED TSRA
THROUGH 16Z. VFR CIGS WITH POSSIBLY SOME 3-5SM. STRONGER CONVECTION
IN WAA WING MAY ALLOW 1-2SM AND CIGS AOB 2KFT THROUGH 12Z BEFORE
DECAYING AS WELL. ONCE PRECIP ENDS VFR CIGS/VSBY EXPECTED INTO THE
AFTERNOON. NEBRASKA MCS MAY TRIGGER NEW CONVECTION AND TSRA 20Z/21
THRU 03Z/22. MCS AFT 06Z/22 MAY CAUSE ISOLD 3-5SM WITH 3.5KFT CIGS.
...08...
&&
.HYDROLOGY...
THE MCS YESTERDAY DECAYED QUICKER THAN EXPECTED WITH ONLY LOCALIZED
MODERATE TO HEAVY RAIN. THE MCS CURRENTLY ACROSS IOWA IS
MATURE/DECAYING WHICH WILL PROBABLY RESULT IN LOCALIZED MODERATE TO
HEAVY RAINFALL AS WELL. AS A RESULT...QPF INPUT INTO THE RIVER
MODELS HAS BEEN TOO HIGH. THE MCS MONDAY NIGHT/TUESDAY MAY BE
SIMILAR TO THE PAST TWO.
THE WET PATTERN CONTINUES WITH RIVERS STILL RISING. SINCE THE PAST
TWO EVENTS HAVE BEEN GENERALLY LIGHT PRECIP...THE GROUND HAS MANAGED
TO DRY OUT A LITTLE. IF A HEAVY RAIN EVENT DOES OCCUR BETWEEN NOW
AND WEDNESDAY...SOME OF IT WILL SOAK IN BEFORE RUN OFF OCCURS.
REGARDLESS...SIGNIFICANT FLOODING WILL BE SEEN OVER THE NEXT 10 DAYS
WITH MAJOR FLOODING ON SOME RIVERS. EMERGENCY MANAGERS AND ANYONE
WITH INTERESTS ALONG AREA RIVERS NEED TO LISTEN TO FUTURE WEATHER
AND RIVER FORECASTS CAREFULLY AND PLAN ACCORDINGLY.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BENTON-
BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-
IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR BUREAU-
CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-
MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CLARK-
SCOTLAND.
&&
ERVIN/08Hazardous weather outlook, Jun 20, 10:09 AM CST, 16 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1109 AM CDT SUN JUN 20 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-211615-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1109 AM CDT SUN JUN 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THE STORM PREDICATION CENTER IS FORECASTING A SLIGHT RISK FOR
SEVERE THUNDERSTORMS...MAINLY FOR TONIGHT. A GREATER RISK WILL BE
FLASH FLOODING. SIGNIFICANT FLASH FLOODING IS POSSIBLE TONIGHT AS
A THUNDERSTORM COMPLEX MOVES ACROSS THE OUTLOOK AREA. AS IT
ARRIVES...THESE STORMS WILL BRING THE THREAT OF DAMAGING
WINDS...BUT THE HEAVY RAINFALL FROM THESE STORMS IS THE MORE
SIGNIFICANT HAZARD. A WIDESPREAD 1 TO 2 INCH RAINFALL IS LIKELY
TONIGHT...GENERALLY 50 MILES EITHER SIDE OF INTERSTATE 80...WITH A
NARROWER AXIS OF MUCH HIGHER RAINFALL TOTALS POSSIBLE. THIS
PLACEMENT OF HIGHER RAIN TOTALS IS NOT EXACTLY KNOWN...AND A FLASH
FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA.
AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
MONDAY THROUGH WEDNESDAY...SEVERAL ROUNDS OF STRONG TO SEVERE
THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED TO IMPACT THE OUTLOOK
AREA. THIS WILL CONTINUE THE THREAT OF FLASH FLOODING AND WORSEN
ON-GOING RIVER FLOODING. THE PRIMARY SEVERE WEATHER THREAT WILL BE
DAMAGING WINDS IN EXCESS OF 60 MPH...WHICH WILL BE GREATEST DURING
THE AFTERNOON AND EVENING HOURS.
THERE WILL BE CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA
FRIDAY AND FRIDAY NIGHT...BUT THE POTENTIAL FOR SEVERE WEATHER WILL
NOT BECOME CLEAR UNTIL LATER IN THE WEEK.
AREAS SOUTH OF INTERSTATE 80 MAY EXPERIENCE HEAT INDEX READINGS OVER
100 DEGREES MONDAY THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY TONIGHT.
A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE
CONDUCTED AT 130 PM CDT THIS AFTERNOON.
Thunderstorm Wind, Scotland
- When
- June 21, 2:15 AM CST
- Where
- Scotland County, 0.69 mi S of Memphis
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.460, -92.170
Wind gusts estimated to be 70 mph blew down several trees throughout Memphis, MO around 315 am June 21. One tree was 1 foot in diameter and another one near the KMEM Radio Station was 3 to 4 feet in diameter. This report was from a former trained spotter and was confirmed by a COOP Observer.
Flash Flood, Clark
- When
- June 21, 4:14 AM CST to 6:00 AM CST
- Where
- Clark County, 3.86 mi WNW of Anson to 2.71 mi NNW of Chambersburg
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.609, -91.833
Heavy rains resulted in flash flooding in parts of northeastern Clark County during the morning of June 21. Debris and a large log was washed across the road about 1.2 miles west of the intersection of County V and Highway 81. In addition, flood waters were flowing across County V about 0.5 miles west of Highway 81. Debris was also found across Highway 81 about 100 yards north of County CC.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Wisconsin, June 21, 201015 injured · $22 million · EF2 · 24 events
- Tornado and Hail in Colorado, June 21, 2010$22 million · EF1 · 10 events
- Tornadoes and Flash Flood in Montana, June 21 to 22, 2010$313,000 · EF2 · 25 events
- Heat in Louisiana, June 21, 20101 death · 1 event
- Tornadoes and Flash Flooding in Illinois, June 21 to 22, 2010$3.7 million · EF0 · 23 events
- Tornadoes and Flash Flood in Illinois, June 21, 2010$962,000 · EF0 · 18 events
- Damaging Winds in South Dakota, June 21, 2010$750,000 · 74 kt wind · 5 events
- Tornado and Flash Flood in Kansas, June 21, 2010$212,000 · EF0 · 24 events
- Tornado and Damaging Winds in Michigan, June 21 to 22, 2010$520,000 · EF0 · 3 events
- Flood in Iowa, June 21, 2010$500,000 · 1 event
- Flash Flood and Damaging Winds in Kentucky, June 21, 2010$165,000 · 55 kt wind · 22 events
- Damaging Winds and Lightning Strikes in Alabama, June 21, 2010$307,000 · 70 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 242137, 242142.